Learn More
Dorfman-Chanarin syndrome in two sisters of Jewish Iraqi origin is reported. This heritable disorder of the metabolism of neutral lipids was manifested by congenital ichthyosis, vacuoles in the leukocytes, and variable involvement of liver, muscle, central nervous system, and the auditory system. In two asymptomatic members of the family leukocyte vacuoles(More)
Three weeks after completing a 4-pulse course of itraconazole for toenail onychomycosis, a 25-year-old woman patient developed severe liver crisis and required an emergency liver transplant. We report the case and discuss the use of itraconazole in onychomycosis and dermatomycoses.
Fusarium oxysporum was isolated from a large foot ulcer in an otherwise healthy 69-year-old man. Although tissue invasion could not be proven histologically, systemic antifungal treatment was administered with satisfactory response. Fusarium species are common soil-inhabiting organisms and plant pathogens. In humans, Fusarium is considered an opportunistic(More)
A case of pemphigus triggered by glibenclamide and cilazapril is described. The suspicion of drug induction was confirmed in a laboratory study in which a pemphigus-like effect was induced by glibenclamide in cultured human skin explants. Withdrawal of the drugs and their replacement by hydrochlorothiazide and metformin resulted in subsidence of the lesions(More)
Dorfman-Chanarin syndrome, or neutral lipid storage disease with ichthyosis, is a rare inherited metabolic disorder characterized by accumulation of neutral lipids in different tissues. Variability in dermatologic severity is not understood. We report two new cases, compare their features with other reported cases, and examine the possible relationship(More)
A case of a pyoderma gangrenosum (PG)-like eruption due to the antipsychotic drug sulpiride, a form of risperidone, is described. The contribution of sulpiride to the etiology of the PG-like lesion is based on the reduction and healing of the ulcer upon cessation of the drug and the formation of a bulla following the drug's re-administration. The literature(More)
Pemphigus is an autoimmune disease that results from the interaction between predisposing genetic factors and exogenous factors, the most common environmental factors being drugs and food. Topical phenol has induced pemphigus in one patient. Drugs and foods that induce pemphigus are divided into three main groups according to their chemical structure:(More)